Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 6, 1999, 3:26 PM CDT for Morrison County, Stearns County, Minnesota. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 6, 1999, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Morrison County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:30 PM CDT | Hail 0.75 | Freeport, MN | |
| Jun 6, 3:55 PM CDT | Hail 1 | Bowlus, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS1 KMSP 062028 RRA SVRMSP MNC097-145-062100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEARNS COUNTY IN CENTRAL MINNESOTA MORRISON COUNTY IN CENTRAL MINNESOTA * UNTIL 400 PM CDT * AT 326 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES SOUTHWEST OF ALBANY... OR ABOUT 23 MILES WEST OF ST CLOUD...MOVING NORTH AT 45 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LITTLE FALLS HOLDINGFORD BOWLUS ROYALTON ALBANY A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:45 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 6, 10:45 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1045 AM CDT SUN JUN 6 1999 CU/TWRG CU EXPANDING A BIT ALG DRY LN/PSEUDO CLD FNT PUSHING INTO FAR WESTERN ZONE FORECAST AREA...NR DXX. DEWPOINTS DROP RAPIDLY THRU THE 60S INTO THE 50S IN ERN SD. MODIFIED MPX SOUNDING REVEALS CAPES INCRG TO OVR 3500 WITH SFC DWPTS NR 70 AND TEMPS REACHING MID TO UPR 80S...HOWEVER WK CAP STILL IN PLACE. VRY DRY OAX MORNING SOUNDING WITH 85H DD OF 29 DEGREES. DEEPEST MOISTURE WITH BEST CHANCE FOR HVY RAINS INTO SERN MN/WI CWA LATR THIS AFTERNOON. ADAP SHOWING BEST THETA ADVECTION BUILDING IN NRN IA AND LATEST RUC SHOWS TIGHT THETA-E GRADIENT DVLPG THIS AFTN WITH STG LOW LVL CONVERGENCE OVR ERN HALF OF MN CWA. ISOLD CONVECTION TRYING TO GET GOING IN NORTH CENTRAL IA BUT HELD DOWN BY SEVERAL DEGREES OF CAP. RIGHT ENTRANCE RGN OF EMBEDDED 100KT JETLET RESULTING IN EXPANDING NNEWD MOVG CONVECTION INTO SRN IA. HELD OFF ON WND ADVY FOR NOW DUE TO INCR IN CU FIELD PREVENTING DEEP MIXING. TEMPS IN BALLPARK. .MSP...NONE. KAVINSKY
In the hours before
Special weather statement, Jun 6, 11:55 AM CDT, 3 hours 31 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-070200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT SUN JUN 6 1999 A MODERATE RISK OF SEVERE WEATHER STILL EXISTS FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THE RISK OF SEVERE THUNDERSTORMS IS NOT QUITE AS GREAT IN FAR WEST CENTRAL MINNESOTA. A STRONG COLD FRONT HAS PUSHED INTO FAR WESTERN MINNESOTA FROM NEAR MOORHEAD TO MORRIS TO MARSHALL. THIS COLD FRONT WILL DRIFT INTO CENTRAL MINNESOTA BY EARLY EVENING...AND THEN INTO WESTERN WISCONSIN OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT WITH SOME OF THE STORMS BECOMING SEVERE. THE GREATEST THREAT OF SEVERE WEATHER IS OVER CENTRAL INTO EASTERN MINNESOTA THIS AFTERNOON AND INTO WESTERN WISCONSIN THIS EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE AS WELL. SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ACROSS THE OUTLOOK AREA. PERSONS IN CENTRAL AND EASTERN MINNESOTA AND WESTERN WISCONSIN SHOULD PAY CLOSE ATTENTION TO WEATHER CONDITIONS THROUGH THIS EVENING...AND BE READY TO SEEK SHELTER SHOULD WARNINGS BE NECESSARY. KAVINSKY
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 47 min |
| Jun 5, 7:22 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 53 min |
| Jun 5, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 42 min |
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 43 min |
| Jun 5, 10:05 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 25 min |
| Jun 5, 10:26 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 49 min |
| Jun 5, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 29 min |
| Jun 6, 2:34 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 26 min |
| Jun 6, 2:59 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 31 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 27 min |
| Jun 6, 4:02 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 28 min |
| Jun 6, 4:10 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Scott, Sibley | 35 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 35 min |
| Jun 6, 4:49 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 26 min |
| Jun 6, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 34 min |
| Jun 6, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 24 min |
| Jun 6, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 50 min |
| Jun 6, 5:28 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 47 min |
| Jun 6, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Wright | 45 min |
| Jun 6, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 38 min |
| Jun 6, 5:47 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 28 min |
| Jun 6, 6:02 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 43 min |
| Jun 6, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 26 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, McLeod, Sherburne, Wright | 43 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 43 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.